[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.237.138.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1966

Erythema Multiforme Bullosum Caused by 9-Bromofluorene

Author Affiliations

NEW YORK

From the Department of Dermatology, New York University Schools of Medicine, Misercordia Hospital, Lenox Hill Hospital, and St. Clare's Hospital, New York.

Arch Dermatol. 1966;94(5):545-551. doi:10.1001/archderm.1966.01600290019004
Abstract

College students in an organic chemistry laboratory preparing 9-bromofluorene from N-bromosuccinimide and fluorene developed erythema multiforme bullosum. This reaction took place 9 to 21 days following exposure in 24 of the 250 students who performed the experiment. The dermatitis began on exposed areas but rapidly involved covered portions of the body. Initially there were classical target lesions which coalesced leaving large denuded areas. Those affected developed elevated temperatures but were not particularly ill.

×